EconPapers    
Economics at your fingertips  
 

Core-stable rings in second price auctions with common values

Francoise Forges and Ram Orzach

Journal of Mathematical Economics, 2011, vol. 47, issue 6, 760-767

Abstract: In a common value auction in which the information partitions of the bidders are connected, all rings are core-stable. More precisely, the ex ante expected utilities of rings, at the (noncooperative) sophisticated equilibrium proposed by Einy et al. [Einy, E., Haimanko, O., Orzach, R., Sela, A., 2002. Dominance solvability of second-prices auctions with differential information. Journal of Mathematical Economics 37, 247–258], describe a cooperative games in characteristic function form, in spite of the underlying strategic externalities. A ring is core-stable if the core of this characteristic function is not empty. Furthermore, every ring can implement its sophisticated equilibrium strategy by means of an incentive compatible mechanism. An example shows that, if the bidders’ information partitions are not connected, rings may no longer be core-stable.

Keywords: Auctions; Bayesian game; Collusion; Core; Partition form game; Characteristic function (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406811001145
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Core-stable rings in second price auctions with common values (2011)
Working Paper: Core-stable Rings in Second Price Auctions with Common Values (2010) Downloads
Working Paper: Core-stable Rings in Second Price Auctions with Common Values (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:47:y:2011:i:6:p:760-767

DOI: 10.1016/j.jmateco.2011.10.006

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:47:y:2011:i:6:p:760-767